Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Getting a sharp stabbing feeling in the corner of eye. How to get relief?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
I have been looking online and see there are examples of my symptom. I am getting a sharp stabbing feeling in the outside corner of my left eye that is quick and painful. I have had it happen about four times and it just made me jump it was so sudden. I am curious if there is something I can do to help this. It is in the same spot and has happened the four times over a few weeks.
Posted Sun, 24 Feb 2013 in Vision and Eye Disorders
Answered by Dr. Sudhir Kumar 6 hours later

Thank you for posting your query.

Based on the symptoms, the most likely cause for your symptoms is Trigeminal Neuralgia.

In this condition, sudden, sharp, electric-shock like pain may occur on one side of face (upper, middle or lower third), depending on the branch of Trigeminal nerve affected (this nerve has three branches and supplies the sensations to the face).

If your symptoms are troubling you, then, you can take carbamazepine (tegretol) for relief of symptoms.

You may consult a neurologist for detailed evaluation and treatment.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor